Kiselman’s principle, the Dirichlet problem for the Monge-Ampère equation, and rooftop obstacle problems. (English) Zbl 1353.32039

This paper describes a way of obtaining solutions to the Dirichlet problem for the homogeneous real or complex Monge-Ampère equation on special product spaces: a convex tube domain \(K^{\mathbb{C}}=K\times\mathbb{R}^k\) times a Kähler manifold \(M\) in the complex case, an interval (or more generally, a convex subset of an Euclidean space) times \(\mathbb{R}^n\) in the real case.
In the complex case, the authors look for solutions invariant with respect to the natural \(\mathbb{R}^k\)-action on the tube domain \(K^{\mathbb{C}}\), and they show that such a solution can be obtained as the partial Legendre transform of a plurisubharmonic upper envelope of a family of functions obtained starting from the boundary data and parametrized by \(M\). In the real case, the solution is instead obtained as a Legendre transform of a convex upper envelope.
A number of results contained in this paper, on the regularity of the plurisubharmonic or convex upper envelope, are both useful as a tool in the proofs and interesting per se. In particular, the authors show that the plurisubharmonic upper envelope of a finite family of functions with finite \(C^2\)-norm has finite \(C^2\)-norm, proving a suitable a-priori estimate.
Reviewer: Marco Abate (Pisa)


32W20 Complex Monge-Ampère operators
53C55 Global differential geometry of Hermitian and Kählerian manifolds
Full Text: DOI arXiv Euclid


[1] E. Bedford and B. A. Taylor, The Dirichlet problem for a complex Monge-Ampère equation, Invent. Math., 37 (1976), 1-44. · Zbl 0315.31007 · doi:10.1007/BF01418826
[2] J. Benoist and J.-B. Hiriart-Urruty, What is the subdifferential of the closed convex hull of a function?, SIAM J. Math. Anal., 27 (1996), 1661-1679. · Zbl 0876.49018 · doi:10.1137/S0036141094265936
[3] R. Berman, Bergman kernels and equilibrium measures for line bundles over projective manifolds, Amer. J. Math., 131 (2009), 1485-1524. · Zbl 1191.32008 · doi:10.1353/ajm.0.0077
[4] R. J. Berman, On the optimal regularity of weak geodesics in the space of metrics on a polarized manifold, arXiv: arXiv: arXiv:1405.6482 · Zbl 0381.05010
[5] R. Berman, From Monge-Ampère equations to envelopes and geodesic rays in the zero temperature limit, preprint, arXiv: arXiv: arXiv:1307.3008 · Zbl 0381.05010
[6] R. Berman and J. P. Demailly, Regularity of plurisubharmonic upper envelopes in big cohomology classes, In: Perspectives in analysis, geometry and topology, Progr. Math., 296 , Birkhäuser/Springer, 2012, 39-66. · Zbl 1258.32010 · doi:10.1007/978-0-8176-8277-4_3
[7] B. Berndtsson, A Brunn-Minkowski type inequality for Fano manifolds and some uniqueness theorems in Kähler geometry, Invent. Math., 200 (2015), 149-200. · Zbl 1318.53077 · doi:10.1007/s00222-014-0532-1
[8] Z. Błocki, A gradient estimate in the Calabi-Yau theorem, Math. Ann., 344 (2009), 317-327. · Zbl 1167.32023 · doi:10.1007/s00208-008-0307-3
[9] H.-J. Bremermann, On a generalized Dirichlet problem for plurisubharmonic functions and pseudo-convex domains, Characterization of Silov boundaries, Trans. Amer. Math. Soc., 91 (1959), 246-276. · Zbl 0091.07501
[10] L. A. Caffarelli, The obstacle problem, Accademia Nazionale dei Lincei, Scuola Normale Superiore, 1998. · Zbl 0928.49030 · doi:10.1007/BF02498216
[11] L. A. Caffarelli and S. Salsa, A geometric approach to free boundary problems, Amer. Math. Soc., 2005. · Zbl 1083.35001
[12] T. Darvas, Envelopes and Geodesics in Spaces of Kähler Potentials, arXiv: arXiv: arXiv:1401.7318
[13] J. P. Demailly, Complex Analytic and Differential Geometry, http://www-fourier.ujf-grenoble.fr/ demailly/manuscripts/agbook.pdf S. K. Donaldson, Symmetric spaces, Kähler geometry and Hamiltonian dynamics, In: Northern California Symplectic Geometry Seminar (eds. Ya. Eliashberg et al.), Amer. Math. Soc., 1999, pp.,13-33.
[14] S. K. Donaldson, Nahm’s equations and free-boundary problems, The many facets of geometry, 71-91, Oxford Univ. Press, Oxford, 2010. · Zbl 1211.58015 · doi:10.1093/acprof:oso/9780199534920.003.0005
[15] W. Fenchel, On conjugate convex functions, Canad. J. Math., 1 (1949), 73-77. · Zbl 0038.20902 · doi:10.4153/CJM-1949-007-x
[16] A. Griewank and P. J. Rabier, On the smoothness of convex envelopes, Trans. Amer. Math. Soc., 322 (1990), 691-709. · Zbl 0712.49010 · doi:10.2307/2001721
[17] V. Guedj (Ed.), Complex Monge-Ampère equations and geodesics in the space of Kähler metrics, Lecture Notes in Math., 2038 , 2012. · Zbl 1251.32001 · doi:10.1007/978-3-642-23669-3
[18] W. He, On the space of Kähler potentials, Comm. Pure Appl. Math., 68 (2015), 332-343. · Zbl 1378.53085 · doi:10.1002/cpa.21515
[19] J.-B. Hiriart-Urruty and C. Lemaréchal, Convex analysis and minimization algorithms II, Springer, 1993.
[20] T. Jeffres, R. Mazzeo and Y. A. Rubinstein, Kähler-Einstein metrics with edge singularities, (with an appendix by C. Li and Y. A. Rubinstein), preprint, arXiv: arXiv: arXiv:1105.5216 · Zbl 1337.32037 · doi:10.4007/annals.2016.183.1.3
[21] B. Kirchheim and J. Kristensen, Differentiability of convex envelopes, C. R. Acad. Sci. Paris, Ser. I, 333 (2001), 725-728. · Zbl 1053.49013 · doi:10.1016/S0764-4442(01)02117-6
[22] S. Kolodziej, The complex Monge-Ampère equation and pluripotential theory, Mem. Amer. Math. Soc., 178 (2005), no.,840.
[23] C. O. Kiselman, The partial Legendre transformation for plurisubharmonic functions, Invent. Math., 49 (1978), 137-148. · Zbl 0378.32010 · doi:10.1007/BF01403083
[24] C. O. Kiselman, Plurisubharmonic functions and their singularities, In: Complex potential theory (eds. P. M. Gauthier et al.), Kluwer, 1994, pp.,273-323. · Zbl 0810.31007 · doi:10.1007/978-94-011-0934-5_7
[25] T. Mabuchi, Some symplectic geometry on compact Kähler manifolds I, Osaka J. Math., 24 (1987), 227-252. · Zbl 0645.53038
[26] S. Mandelbrojt, Sur les fonctiones convexes, C. R. Acad. Sci. Paris, 209 (1939), 977-978. · Zbl 0024.30402
[27] A. Petrosyan and T. To, Optimal regularity in rooftop-like obstacle problem, Comm. Partial Differential Equations, 35 (2010), 1292-1325. · Zbl 1202.35358 · doi:10.1080/03605302.2010.483265
[28] A. Petrosyan, H. Shahgholian and N. Uraltseva, Regularity of free boundaries in obstacle-type problems, Amer. Math. Soc., 2012. · Zbl 1254.35001
[29] R. T. Rockafellar, Convex analysis, Princeton University Press, 1970. · Zbl 0193.18401
[30] J. Ross and D. Witt-Nyström, Analytic test configurations and geodesic rays, J. Symplectic Geom., 12 (2014), 125-169. · Zbl 1300.32021 · doi:10.4310/JSG.2014.v12.n1.a5
[31] J. Ross and D. Witt-Nyström, Envelopes of positive metrics with prescribed singularities, arXiv: arXiv: arXiv:1210.2220 · Zbl 1421.32032
[32] Y. A. Rubinstein, Some discretizations of geometric evolution equations and the Ricci iteration on the space of Kähler metrics, Adv. Math., 218 (2008), 1526-1565. · Zbl 1143.53065 · doi:10.1016/j.aim.2008.03.017
[33] Y. A. Rubinstein, Smooth and singular Kähler-Einstein metrics, preprint, Geometric and Spectral Analysis, (eds. P. Albin et al.), Contemp. Math., 630 , AMS and Centre Recherches Mathematiques, 2014.
[34] Y. A. Rubinstein and S. Zelditch, The Cauchy problem for the homogeneous Monge-Ampère equation, II, Legendre transform, Adv. Math., 228 (2011), 2989-3025. · Zbl 1273.35147 · doi:10.1016/j.aim.2011.08.001
[35] Y. A. Rubinstein and S. Zelditch, The Cauchy problem for the homogeneous Monge-Ampère equation, III, Lifespan, preprint, arXiv: arXiv: arXiv:1205.4793 · Zbl 1250.32036 · doi:10.4310/jdg/1335230849
[36] S. Semmes, Interpolation of spaces, differential geometry and differential equations, Rev. Mat. Iberoamericana, 4 (1988), 155-176. · Zbl 0716.46056 · doi:10.4171/RMI/67
[37] S. Semmes, Complex Monge-Ampère and symplectic manifolds, Amer. J. Math., 114 (1992), 495-550. · Zbl 0790.32017 · doi:10.2307/2374768
[38] D. Wu, Kähler-Einstein metrics of negative Ricci curvature on general quasi-projective manifolds, Comm. Anal. Geom., 16 (2008), 395-435. · Zbl 1151.32009 · doi:10.4310/CAG.2008.v16.n2.a4
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.